Heart Disease Expert Forum
pain in the thigh after angioplasty
About This Forum:

This forum is for questions and support regarding heart issues such as: Angina, Angioplasty, Arrhythmia, Bypass Surgery, Cardiomyopathy, Coronary Artery Disease, Defibrillator, Heart Attack, Heart Disease, High Blood Pressure, Mitral Valve Prolapse, Pacemaker, PAD, Stenosis, Stress Tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

pain in the thigh after angioplasty

i had angioplasty last month and 2 stents in the left and right arteries of heart and one in the right shoulder was put. till 5 days before the angioplasty i had a very active life, i used to work out in the gym for one and half hour, had an active work schedule with no complaints. suddenly i developed pain in the right shoulder which lasted for 2-3 days. my ecg showed variations and i was admitted to hospital and later angioplasty was done
after the angioplasty i have developed pain and burning sensation in the thigh from where the insertion was done.
my questions are
1. how come i had three blockages ? i never had any problem in my working out or climbing stairs or walking

2. why this pain ? my dr says to ignore it , it will go slowly but i have become very scared.
3. Why so many diet restrictions?
4. How will taking low salt help , I never had any BP problem?
5. How does taking fibrous food help?
6 does life expectancy decreases after angioplasty/
& wht is the life of a stent?

Related Discussions
1495448_tn?1326846430
I'm sorry to hear about your continued discomfort after your procedure.  You seem to have a lot of residual questions after your procedure.  I would encourage you to schedule an appointment with your cardiologist to voice all these concerns.  I will attempt to answer your questions in order below:
1.  As people age, cholesterol plaques build up in the arteries of the body.  We most commonly hear about them in the coronary arteries (in the heart) because these are the plaques that can rupture and lead to massive heart attacks.  Plaque does build up in other arteries as well, but they are often large enough to tolerate it.  It is not uncommon for people to have a large plaque burden without symptoms if this build-up happens slowly over time.  
2.  It is a bit unusual to have residual pain in your groin over a month after your procedure.  Some causes could include development of scar tissue, nerve irritation, artery dissection, hematoma (blood collection).  The dissection and hematoma should be recognized by your cardiologist as they may require treatment, especially if you get worsening pain when you walk that is relieved by rest in that leg.  The scar or nerve irritation should resolve with time.  
3.  Diet is critical in patients with atherosclerosis.  Low animal fat, low cholesterol diets help prevent further plaque formation.
4.  While you may not have hypertension now, you may develop it.  Salt worsens blood pressure, and high blood pressure causes worsening hardening of the arteries.
5.  Fiber is good for regulating appetite, bowels, and blood sugar control.  Fiber can also help lower your cholesterol.
6.  Angioplasty itself does not decrease life expectancy, but the risk factors and diseases that lead to angioplasty (hypertension, diabetes, high cholesterol, obesity) can all decrease life expectancy.  A stent can close up over time, but often times they stay open for an indefinite amount of time.

I hope this helps.  Best of luck.
4 Comments
Blank
Avatar_m_tn
Thanx for your prompt reply

1. does the chances of hypertension or diabetes increases after angioplasty? a normal person is also prone to these then why so much emphasis on diet control after angioplasty?

2. I have been prescribed medicines to lower cholesterol, control Blood Pressure, to thin the blood. and I have been asked to take the medicine regularly for life time. in that case what is the importance of diet control? can I not take the normal diet which i used to take before angioplasty?
3. There are many herbal treatment to lower cholesterol, will they help if I start taking them along with my medicines
Blank
1495448_tn?1326846430
1.  Angioplasty does not increase your chance of hypertension or diabetes.  However, the risk factors that led up to the situation which required you to undergo angioplasty can be made worse of your diet is not optimal.  Thus, trying to prevent worsening of your underlying disease with improved diet is very important.

2.  Take all of your medications as prescribed by your physician.  These help IN ADDITION to diet.  Both are very important.

3.  Herbal medications are not regulated by the FDA and can often interfere with medications you are taking.  Some are probably helpful, others are worthless, and some are actually harmful.  Discuss with your cardiologist before starting any new herbal medications.

Again you clearly have a lot of questions about your condition which have not been answered.  I would strongly encourage you to discuss these issues with your doctor who knows your condition in detail.

Best of luck.
Blank
Avatar_m_tn
once again thanx for your reply
I am sorry i was little unclear about my first question in the first post.
the pain which I am having is not in the groin area but on the same thigh , above the knee lateral aspect. i get continuous burning sensation and pain. My dr says ignore the pain as it will go over a period of time but this pain started after angioplasty and is always there which is hindering my day to day working. Please advice
Blank
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank